Confidence sets in a linear regression model for interval data. (English) Zbl 1242.62072

Summary: The construction of confidence sets for the parameters of a flexible simple linear regression model for interval-valued random sets is addressed. For that purpose, the asymptotic distribution of the least-squares estimators is analyzed. A simulation study is conducted to investigate the performance of those confidence sets. In particular, the empirical coverages are examined for various interval linear models. The applicability of the procedure is illustrated by means of a real-life case study.


62J05 Linear regression; mixed models
62F25 Parametric tolerance and confidence regions
62E20 Asymptotic distribution theory in statistics
65C60 Computational problems in statistics (MSC2010)
Full Text: DOI


[1] Bertoluzza, C.; Corral, N.; Salas, A., On a new class of distances between fuzzy numbers, Mathware & soft computing, 2, 71-84, (1995) · Zbl 0887.04003
[2] Billard, L.; Diday, E., Regression analysis for interval-valued data. data analysis, classification and related methods, (), 369-374 · Zbl 1026.62073
[3] Blanco-Fernández, A.; Corral, N.; González-Rodríguez, G., Estimation of a flexible simple linear model for interval data based on set arithmetic, Computational statistics & data analysis, 55, 9, 2568-2578, (2011) · Zbl 1464.62030
[4] Calle, M.L.; Gómez, G., Nonparametric Bayesian estimation from interval-censored data using Monte Carlo methods, Journal of statistical planning and inference, 98, 73-87, (2001) · Zbl 1026.62106
[5] Diamond, P., Least squares Fitting of compact set-valued data, Journal of mathematical analysis and applications, 147, 531-544, (1990)
[6] García-Bárzana, M.; Colubi, A.; Kontoghiorghes, E., A flexible multiple linear regression model for interval data, (), 12
[7] Gil, M.A.; López-García, M.T.; Lubiano, M.A.; Montenegro, M., Regression and correlation analyses of a linear relation between random intervals, Test, 10, 183-201, (2001) · Zbl 0981.62062
[8] Gil, M.A.; Lubiano, A.; Montenegro, M.; López-García, M.T., Least squares Fitting of an affine function and strength of association for interval-valued data, Metrika, 56, 97-111, (2002) · Zbl 1433.60004
[9] Gil, M.A.; González-Rodríguez, G.; Colubi, A.; Montenegro, M., Testing linear independence in linear models with interval-valued data, Computational statistics & data analysis, 51, 3002-3015, (2007) · Zbl 1161.62358
[10] Giordani, P.; Kiers, H.A.L., A comparison of three methods for principal component analysis of fuzzy interval data, Computational statistics & data analysis, 51, 379-397, (2006) · Zbl 1157.62426
[11] González-Rodríguez, G.; Blanco, A.; Corral, N.; Colubi, A., Least squares estimation of linear regression models for convex compact random sets, Advances in data analysis and classification, 1, 67-81, (2007) · Zbl 1131.62058
[12] Huber, C.; Solev, V.; Vonta, F., Interval censored and truncated data: rate of convergence of NPMLE of the density, Journal of statistical planning and inference, 139, 1734-1749, (2009) · Zbl 1156.62353
[13] Jahanshahloo, G.R.; Hosseinzadeh Lotfi, F.; Rostamy Malkhalifeh, M.; Ahadzadeh Namin, M., A generalized model for data envelopment analysis with interval data, Applied mathematical modelling, 33, 3237-3244, (2008) · Zbl 1205.90152
[14] Lauro, C.N.; Palumbo, F., Principal component analysis for non-precise data. new developments in classification and data analysis, (), 173-184 · Zbl 1341.62163
[15] Molchanov, I., Theory of random sets, () · Zbl 0878.62068
[16] Rivero, C.; Valdes, T., An algorithm for robust linear estimation with grouped data, Computational statistics & data analysis, 53, 255-271, (2008) · Zbl 1231.62132
[17] Srivastava, M.S.; Srivastava, V.K., Asymptotic distribution of least squares estimator and a test statistic in linear regression models, Economic letters, 21, 173-176, (1986) · Zbl 1328.62442
[18] Trutschnig, W.; González-Rodríguez, G.; Colubi, A.; Gil, M.A., A new family of metrics for compact, convex (fuzzy) sets based on a generalized concept of mid and spread, Information sciences, 179, 23, 3964-3972, (2009) · Zbl 1181.62016
[19] Zhao, X.; Lim, H.J.; Sun, J., Estimating equation approach for regression analysis of failure time data in the presence of interval-censoring, Journal of statistical planning and inference, 129, 145-157, (2005) · Zbl 1058.62084
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.